U.S. doctors online nowAsk doctors free
Canada
A 25-year-old female asked:

Have had mirena (levonorgestrel) for 16 months. july is first month i had no period. for 3 weeks severe cramping. why?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
IUD check: Many women do not have periods when using the Mirena (levonorgestrel) IUD. This is one of the nice side effects. Your cramping will need to be evaluated by your doctor. There are many causes of cramping. Some are gynecologic. Others are intestinal or from the bladder. An exam will be needed
Last updated Jun 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.